Home Gastrointestinal How Some Prescription Medications May Cause Tardive Dyskinesia (FCL May 20)

How Some Prescription Medications May Cause Tardive Dyskinesia (FCL May 20)

37
0

Understand the impact of Tardive Dyskinesia (TD) and how it can cause physical changes that may lead to functional and emotional changes

Tardive Dyskinesia or TD is associated with certain prescription medications used to treat mental health or gastrointestinal conditions, and affects a broad range of people.

 It is characterized by mild to severe twitching, shaking or jerking in the hands, feet, face, or torso, as well as involuntary blinking, tongue movements, and other unintentional, uncontrollable movements.

Regardless of the severity of symptoms, the impact of TD can be significant, causing physical changes that may lead to functional and emotional changes and impacted social wellbeing – such as avoiding social interactions.

 It’s often family members and loved ones who first notice the signs of TD.

During Mental Health Month, Dr. Karunapuzha is raising awareness of the condition and encouraging anyone who may be impacted to visit www.TardiveImpact.com

https://www.firstcoastnews.com/article/news/local/first-coast-living/teva/77-0e3ca9c3-d03a-4764-8862-0336d756eada

Advertisements

This site uses Akismet to reduce spam. Learn how your comment data is processed.